MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis #821542297:¿ equipment used: vis (m-78210) ¿ drawing(s) referenced: none ¿ as found condition: the mirage guidewire was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: the distal end of the mirage guidewire was found bent, with the outer coils stretched and the inner core wire broken.The mirage guidewire distal tip was found bent.The characteristic of the bent distal tip is consistent with shaping.¿ testing/analysis: the broken mirage guidewire was sent out for sem failure analysis.Per the sem report, the broken end failed via rotational overload.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿guidewire damage¿ report was confirmed.The guidewire can become damaged due to patient vessel tortuosity, aggressive removal of the guidewire, use of an incompatible catheter, or advancing or retrieving the device against resistance.From the damage observed on the returned mirage guidewire, force was applied.However, the cause of the guidewire damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the surgery, the mirage guidewire was found to be kink and was used smoothly after replacement.No patient symptoms or further complications were reported as a result of this event.Additional information received reported vessel tortuosity was normal.The device was prepared as indicated in the instructions for use (ifu).

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21943540
Report Number2029214-2025-01113
Device Sequence Number20970922
Product Code DQX
UDI-Device Identifier00763000294120
UDI-Public00763000294120
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K124007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model Number103-0608
Device Catalogue Number103-0608
Device Lot NumberB537301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale